Alert archive / Texas / Flash Flood Warnings in 2007
Flash Flood Warning 154, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this flash flood warning at May 24, 2007, 11:31 PM CDT for Williamson County, Texas. It was in force for 119 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 24, 2007, 11:31 PM CDT (04:31 UTC)
- Expired
- May 25, 2007, 1:30 AM CDT
- In force
- 119 min
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Whole counties
County Williamson County, TX
The radar
The Ft Hood radar (KGRK), 22 km from the middle of the area, began a volume at 04:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 4.5 hours before the alert went out and 245 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1527 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 30 m²/s²
- 0-3 km storm-relative helicity
- 131 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KEWX 250432
FFWEWX
TXC491-250630-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1131 PM CDT THU MAY 24 2007
THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A
* FLASH FLOOD WARNING FOR...
WILLIAMSON COUNTY IN SOUTH CENTRAL TEXAS...
THIS INCLUDES THE CITIES OF...TAYLOR...SERENADA...ROUND ROCK...
GRANGER...GEORGETOWN...CEDAR PARK...ANDERSON MILL...
* UNTIL 130 AM CDT
* AT 1128 PM CDT...THE NATIONAL WEATHER SERVICE HAS DETERMINED THAT
RAINFALL ESTIMATES FROM DOPPLER RADAR INDICATE FLASH FLOODING FROM
THUNDERSTORMS OVER THE WARNED AREA. RAINFALL TOTALS ARE ESTIMATED
TO BE BETWEEN 4 AND 5 INCHES IN WESTERN WILLIAMSON COUNTY.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO LIBERTY
HILL...WEIR...JARRELL...GRANGER DAM...FLORENCE...BARTLETT AND
ANDICE
RUNOFF FROM HEAVY RAIN WILL FLOOD CREEKS, STREAMS, STREET
INTERSECTIONS, CULVERTS AND UNDERPASSES. LOW LYING PLACES THAT
NORMALLY FLOOD COULD BECOME DEATH TRAPS. DO NOT CROSS ANY FLOODED
AREA. TURN AROUND DONT DROWN.
WHEN WATER COVERS THE ROAD...TURN AROUND DONT DROWN. THE LIFE YOU
SAVE MAY BE YOUR OWN.
IT IS HARD TO RECOGNIZE THE DANGERS OF FLOODING AT NIGHT. IF FLOOD
WATERS RISE ACT QUICKLY. DO NOT STAY IN FLOOD PRONE AREAS.
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. DO NOT DRIVE THROUGH FLOODED
AREAS...ESPECIALLY AT NIGHT. STAY TUNED TO NOAA WEATHER RADIO OR
LOCAL NEWS MEDIA FOR THE LATEST FLOOD INFORMATION.
DO NOT DRIVE WHERE WATER COVERS THE ROAD. TWO FEET OF RUSHING WATER
CAN CARRY AWAY MOST VEHICLES...INCLUDING SUVS AND PICKUPS. TURN
AROUND DONT DROWN.
LAT...LON 3090 9771 3075 9728 3047 9716 3042 9734
3049 9749 3048 9754 3051 9760 3045 9778
3049 9784 3063 9794 3064 9801 3062 9802
3064 9804 3078 9797 3092 9783
$$1 follow-up statement
000
WGUS74 KEWX 250629
FFSEWX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
126 AM CDT FRI MAY 25 2007
TXC491-250636-
WILLIAMSON TX-
126 AM CDT FRI MAY 25 2007
...THE FLASH FLOOD WARNING WILL EXPIRE AT 130 AM CDT FOR WILLIAMSON
COUNTY...
AT 125 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED ONLY A
FEW LIGHT SHOWERS ACROSS WILLIAMSON COUNTY. RAINFALL RATES WERE LESS
THAN ONE QUARTER INCH. THE THREAT FOR ADDITIONAL FLASH FLOODING HAS
ENDED AND THE FLASH FLOOD WARNING WILL BE ALLOWED TO EXPIRE.
HOWEVER...SOME STREAMS AND RIVERS WILL BE IN FLOOD FOR THE NEXT FEW
HOURS.
LAT...LON 3090 9771 3075 9728 3047 9716 3042 9734
3049 9749 3048 9754 3051 9760 3045 9778
3049 9784 3063 9794 3064 9801 3062 9802
3064 9804 3078 9797 3092 9783
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this flash flood warning went out at May 24, 8:50 PM CDT, 2 hours 41 minutes earlier.
Area forecast discussion, May 24, 8:50 PM CDT, 2 hours 41 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 850 PM CDT THU MAY 24 2007 .UPDATE... COLD FRONT HAS MOVED INTO NORTHERN PART OF THE CWA. FROM SURFACE OBS ESTIMATE THAT IT IS THROUGH LLANO AND BURNET AND ON THE DOOR STEP OF GEORGETOWN. FRONT WILL CONTINUE TO DROP SOUTHWARD...HOWEVER MODELS DONT HAVE A GOOD HANDLE ON HOW FAR SOUTH IT WILL GET. BEST ESTIMATE IS TO I-10. SHOWERS AND THUNDERSTORMS WILL CONTINUE ESPECIALLY ALONG FRONT. POPS LOOK GOOD FOR THE REST OF TONIGHT. HAD TO ADJUST LOW TEMPS IN THE NORTH BEHIND THE FRONT. ALSO ADJUSTED HOURLY TEMPS...DEW POINTS...AND RH. NEW ZONES OUT SHORTLY. && .PREV DISCUSSION... /ISSUED 700 PM CDT THU MAY 24 2007/ AVIATION...I-35 CORRIDOR TERMINALS VFR WITH SCT SHOWERS AND TSTMS LCLY LWRG CIGS AND VSBYS TO MVFR. AFTER 04Z MVFR CIGS NEAR 15 HND AGL LWRG TO IFR CIGS AFT 10Z. CIGS LIFTING TO MVFR AFT 15Z AND VFR CIGS AFT 20Z WITH SCT SHWRS AND TSTMS LCLY LWRG CIGS AOB 1 THSD AGL AND VSBYS AOB 3 MILES. KDRT TERMINAL VFR CIGS WITH SCT SHWRS AND TSTMS TIL 04Z LCLY LWRG CIGS NEAR 15 HND AGL VSBYS AOB 3 MILES. AFT 06Z MVFR CIGS WITH SCT SHWRS. AFT 12Z CIGS LWRG TO IFR WITH SCT SHWRS. AFT 15Z CIGS LIFTING TO MVFR AND AFT 20Z VFR CIGS WITH SCT SHWRS AND TSTMS TIL 04Z LCLY LWRG CIGS NEAR 15 HND AGL VSBYS AOB 3 MILES. EAST TO SOUTHEAST WINDS 10 TO 15 KTS. DISCUSSION...INCREASING RAIN CHANCES ARE STILL COMING THROUGH THE MEMORIAL DAY WEEKEND. THE HEIGHT FIELD ALOFT HAS CHANGED TO SUPPORT BETTER RAIN CHANCES...AS A SERIES OF 700 TO 250 HPA TROFS MOVE FROM THE WESTERN U.S. ACROSS THE GREAT PLAINS. THE SOUTHERN EDGE OF THESE WEATHER SYSTEMS WILL CAUSE A WEAK LOW OR TROF TO FORM IN THE HEIGHT FIELD FROM 700 TO 250 HPA ON FRIDAY. A SERIES OF THESE WEATHER SYSTEMS PASSING NORTH OF THE AREA WILL MAINTAIN SOME TYPE OF 700 TO 250 HPA TROF OVER CNTRL TEXAS THROUGH MONDAY. PREVAILING SOUTHEAST LOW LEVEL WINDS WILL CONTINUE...SO MOISTURE SUPPLY WILL BE AMPLE AND ENVIRONMENTAL CONDITIONS ALOFT FAVORABLE FOR RAIN TO DEVELOP OVER THE WEEKEND. WILL CONTINUE THE FORECAST FOR WET WEATHER WITH SHOWERS AND THUNDERSTORMS. LOCALLY HEAVY RAIN IS POSSIBLE. WILL CONTINUE TO SHOW SPECIAL WEATHER STATEMENT. THE CURRENT PATTERN IS LITTLE CHANGED FROM WHAT WAS OBSERVED LAST WEEKEND...ONLY IN THE NEXT FEW DAYS MORE MOISTURE IS IN PLACE...AND THE ENVIRONMENT IS BETTER TO CAUSE MORE WIDESPREAD RAIN. THE WESTERLIES TO THE NORTH WILL INCREASE IN STRENGTH AND DRIFT SOUTH TUESDAY AND WEDNESDAY. THE WEAK TROF FROM 700 TO 250 HPA NEAR THE AREA WILL CONTINUE MONDAY...AND THEN MOVE EAST TUESDAY AND TUESDAY NIGHT...AS THE STRONGER WESTERLIES TO THE NORTH CARRY TROF AWAY FROM THE AREA. WILL BEGIN TO SHOW RAIN CHANCES DECREASING FROM THE WEST TUESDAY AND TUESDAY NIGHT. FORECASTS SHOW A FAST MOVING 700 TO 300 HPA TROF COMING OVER THE AREA FROM THE NW ON WEDNESDAY...ASSOCIATED WITH A COOL FRONT. RAIN AND SHOWERS WITH THIS FEATURE WEDNESDAY AND PART OF WEDNESDAY EVENING OF NEXT WEEK WOULD BE OF SHORTER DURATION...AND END BY LATE WEDNESDAY NIGHT TO THURSDAY. THIS WOULD SET UP DRY WEATHER FOR THE LAST PART OF NEXT WEEK AND THE FIRST WEEKEND OF JUNE. && .PRELIMINARY POINT TEMPS/POPS... AUSTIN CAMP MABRY 70 82 66 82 67 / 50 50 50 40 40 AUSTIN BERGSTROM INTL AIRPORT 69 82 65 82 65 / 50 50 50 40 40 DEL RIO INTL AIRPORT 72 83 68 81 67 / 50 50 50 50 50 SAN ANTONIO INTL AIRPORT 70 82 67 81 67 / 40 50 50 50 50 && .EWX WATCHES/WARNINGS/ADVISORIES... NONE. && 05/02
Hazardous weather outlook, May 24, 8:49 AM CDT, 14 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 849 AM CDT THU MAY 24 2007 TXZ171>173-183>194-202>209-217>225-228-251145- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- 849 AM CDT THU MAY 24 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT ISOLATED STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE OVER VAL VERDE COUNTY LATE THIS AFTERNOON INTO THE EVENING HOURS. HAIL AND DAMAGING WIND GUSTS ARE THE PRIMARY THREATS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THE CHANCE OF THUNDERSTORMS WITH HEAVY RAIN WILL INCREASE THIS WEEKEND WITH A THREAT FOR FLASH FLOODING BY SUNDAY. THE HEAVY RAIN POTENTIAL COULD LAST INTO TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
In the hours before
Local storm report, May 24, 8:38 PM CDT, 2 hours 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
838 PM CDT THU MAY 24 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0832 PM FLASH FLOOD 5 N FREDERICKSBURG 30.34N 98.87W
05/24/2007 GILLESPIE TX LAW ENFORCEMENT
RANCH ROAD 965 WATER COVERING ROAD
&&
WRLocal storm report, May 24, 8:40 PM CDT, 2 hours 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
840 PM CDT THU MAY 24 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0832 PM FLASH FLOOD 4 ESE WILLOW CITY 30.38N 98.64W
05/24/2007 GILLESPIE TX LAW ENFORCEMENT
RANCH ROAD 1631 COVERED WITH WATER
&&
WRLocal storm report, May 24, 8:51 PM CDT, 2 hours 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
851 PM CDT THU MAY 24 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0850 PM FLASH FLOOD LIBERTY HILL 30.67N 97.92W
05/24/2007 WILLIAMSON TX LAW ENFORCEMENT
TWO FEET OF WATER STANDING ON HIGHWAY 29
&&
WRLocal storm report, May 24, 9:00 PM CDT, 2 hours 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
900 PM CDT THU MAY 24 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0859 PM HAIL LIBERTY HILL 30.67N 97.92W
05/24/2007 E0.88 INCH WILLIAMSON TX LAW ENFORCEMENT
FOR LESS THAN A MINUTE.
&&
WRLocal storm report, May 24, 9:04 PM CDT, 2 hours 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
904 PM CDT THU MAY 24 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0859 PM FLASH FLOOD ROUND ROCK 30.52N 97.67W
05/24/2007 WILLIAMSON TX STORM CHASER
STREET FLOODING
&&
WRLocal storm report, May 24, 10:25 PM CDT, 1 hour 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1025 PM CDT THU MAY 24 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0859 PM FLASH FLOOD 7 N BERTRAM 30.85N 98.06W
05/24/2007 BURNET TX LAW ENFORCEMENT
WATER COVERING FM 963 AT COUNTY ROAD 233 INTERSECTION
0859 PM FLASH FLOOD 4 SW BERTRAM 30.70N 98.11W
05/24/2007 BURNET TX LAW ENFORCEMENT
WATER COVERING FARM TO MARKET ROAD 243 AT OATMEAL
&&
WRThe office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 24, 7:28 PM CDT | Flash Flood Warning | EWX | Burnet | 3 hr |
| May 24, 7:45 PM CDT | Flash Flood Warning | EWX | Gillespie | 3 hr |
| May 24, 8:15 PM CDT | Flash Flood Warning | EWX | Llano | 105 min |
| May 24, 8:31 PM CDT | Flash Flood Warning | EWX | Williamson | 3 hr |
| May 24, 10:20 PM CDT | Flash Flood Warning | EWX | Burnet | 100 min |
| May 24, 10:40 PM CDT | Flash Flood Warning | EWX | Gillespie | 4 hr |
| May 24, 10:40 PM CDT | Flash Flood Warning | EWX | Gillespie | 4 hr |
| May 24, 10:53 PM CDT | Flash Flood Warning | EWX | Kerr | 4 hr |
| May 25, 12:18 AM CDT | Flash Flood Warning | EWX | Edwards, Val Verde | 3 hr |
| May 25, 12:52 AM CDT | Flash Flood Warning | EWX | Bandera | 3 hr |
| May 25, 12:59 AM CDT | Flash Flood Watch | EWX | Atascosa, Bandera, Bastrop, Bexar, Blanco, Burnet and 27 more | 57 hr |
| May 25, 1:20 AM CDT | Flash Flood Warning | EWX | Real | 3 hr |
| May 25, 1:48 AM CDT | Flash Flood Warning | EWX | Bexar | 3 hr |
| May 25, 2:22 AM CDT | Flash Flood Warning | EWX | Uvalde | 113 min |
| May 25, 2:42 AM CDT | Flash Flood Warning | EWX | Gillespie, Kerr | 3 hr |
| May 25, 3:11 AM CDT | Flash Flood Warning | EWX | Edwards, Kinney, Val Verde | 3 hr |
| May 25, 3:22 AM CDT | Severe Thunderstorm Warning | EWX | Val Verde | 53 min |
| May 25, 3:31 AM CDT | Severe Thunderstorm Warning | EWX | Kinney | 59 min |
| May 25, 3:43 AM CDT | Flash Flood Warning | EWX | Bandera | 2 hr |
| May 25, 4:16 AM CDT | Flash Flood Warning | EWX | Real, Uvalde | 3 hr |
| May 25, 5:36 AM CDT | Flash Flood Warning | EWX | Bandera, Gillespie, Kerr | 3 hr |
| May 25, 6:12 AM CDT | Flash Flood Warning | EWX | Edwards | 2 hr |
| May 25, 7:05 AM CDT | Flash Flood Warning | EWX | Real, Uvalde | 70 min |
| May 25, 8:13 AM CDT | Flash Flood Warning | EWX | Edwards, Real, Uvalde | 3 hr |
| May 25, 8:23 AM CDT | Flash Flood Warning | EWX | Bandera, Bexar, Gillespie, Kendall, Kerr, Medina | 4 hr |
| May 25, 12:28 PM CDT | Flash Flood Warning | EWX | Blanco, Gillespie, Kendall, Kerr | 3 hr |
Nearby
Flash Flood Warnings in Texas, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.